Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 11, 2005, 9:30 AM MST for Gila County, Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2005, 9:30 AM MST (16:30 UTC)
- Expired
- Feb 11, 2005, 3:30 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 56 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 111630
FFWFGZ
AZC007-025-112230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST FRI FEB 11 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS UPGRADED AND EXPANDED
A SMALL STREAM FLOOD ADVISORY TO A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 330 PM MST
AT 930 AM...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO
HEAVY RAIN OVER THE AREA WITH RAIN EXPECTED TO INTENSIFY THROUGH
TONIGHT. 1 TO 3 INCHES STORM TOTAL RAINFALL HAS BEEN COMMON ACROSS
THE AREA WITH RAINFALL RATES OF AROUND .25 INCHES PER HOUR
CONTINUING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...SECONDARY ROADS AND NORMALLY
DRY WASHES AND ARROYOS.
DEBRIS FLOWS ARE LIKELY ALONG HIGHWAY 87 AND 188 DUE TO HIGH FLOWS
ALONG DRAINAGES IN THE AREA. OF SPECIAL CONCERN ARE THE WILLOW FIRE
BURN AREA WHERE SENSITIVE SOILS ARE ESPECIALLY PRONE TO MUD AND
DEBRIS FLOWS...AND THE TONTO CREEK WHERE RAPID RISES AND HEAVY FLOWS
WILL OCCUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER
GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3433 11171 3401 11165 3403 11140 3387 11119
3418 11119
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 3:30 AM MST, 6 hours earlier.
Area forecast discussion, Feb 11, 3:30 AM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
330 AM MST FRI FEB 11 2005
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING RAIN AND HIGH
ELEVATION SNOW TO THE STATE THROUGH EARLY SUNDAY. RAIN WILL BECOME
HEAVY AT TIMES AND SIGNIFICANT RAINFALL TOTALS CAN BE EXPECTED.
IMPROVING WEATHER CONDITIONS ARE SEEN FOR SUNDAY AND INTO THE
EARLY PART OF NEXT WEEK.
&&
.DISCUSSION...THE FLASH FLOOD WATCH HAS BEEN EXTENDED IN AREA TO
INCLUDE ZONE 17. LATEST MODELS ARE CLOSER IN AGREEMENT WITH AREAL
COVERAGE OF RAIN...HOWEVER CURRENT RAWS REPORTS ARE SHOWING THAT THE
PRECIP AMOUNTS BY THE MODELS ARE UNDER DONE AND THAT HIGHER
RAINFALL TOTALS CAN BE EXPECTED. THE MAIN THREAT AREA FOR POSSIBLE
FLOODING WILL BE OVER PORTIONS OF SOUTHERN COCONINO...YAVAPAI...AND
NORTHERN GILA COUNTY WHERE RAINFALL TOTALS FOR THIS EVENT COULD
REACH AS HIGH AS 3 TO 4 INCHES. THE MAIN HEAVY RAIN THREAT STILL
LOOKS TO BE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT WHEN THE BEST
SYNOPTIC LIFT AND STRONGEST OROGRAPHICS MOVES ACROSS THE ABOVE
MENTIONED AREA. ANOTHER 0.3 TO 0.70 INCHES OF RAIN COULD ALSO FALL
ACROSS PORTIONS OF THE WATCH AREA ON SATURDAY BEFORE RAIN BEGINS TO
DIMINISH SATURDAY NIGHT...AS THE STORM SYSTEM MOVES OFF TO THE EAST.
WE ARE KEEPING AN EYE ON ANOTHER SYSTEM BY LATE NEXT WEEK THAT COULD
ALSO BRING MORE WET WEATHER BACK TO NORTHERN ARIZONA.
PRECIP CHCS WERE INCREASED ACROSS MOST OF COCONINO...YAVAPAI...
PORTIONS OF NAVAJO AND APACHE...AND NORTHERN GILA COUNTIES TO 100
PERCENT FOR TODAY AND TONIGHT.
TC
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FRIDAY MORNING
THROUGH SATURDAY EVENING ZONES 004>008-015-016-018-037-038.
...FLASH FLOOD WATCH FRIDAY MORNING
THROUGH SATURDAY EVENING ZONE 017.
&&Hazardous weather outlook, Feb 11, 7:15 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 AM MST FRI FEB 11 2005 AZZ004>018-037>040-121400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 715 AM MST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL AFFECT ARIZONA TODAY THROUGH SATURDAY AFTERNOON...BRINGING WIDESPREAD HEAVY RAIN TO THE AREA. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF COCONINO...YAVAPAI...NORTHERN GILA...SOUTHERN NAVAJO...AND APACHE COUNTIES...FOR MORE DETAILS SEE (PHXFFAFGZ). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PACIFIC STORM SYSTEM WILL CONTINUE TO EFFECT NORTHERN ARIZONA WITH WIDESPREAD RAINFALL THROUGH MOST OF THE DAY ON SATURDAY. THE STORM WILL BEGIN TO EXIT THE STATE SATURDAY NIGHT WITH RAIN ENDING BY SUNDAY MORNING. THE FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY AFTERNOON...FOR MORE DETAILS SEE (PHXFFAFGZ). ANOTHER STORM SYSTEM WILL BRING MORE WET WEATHER TO NORTHERN ARIZONA BY THE SECOND HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:00 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 11, 4:00 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.